I have be on .05mg levothyroxine daily for 10 months now and I feel like I'm 90 years old. During routine physical blood work done my doctor said I had low thyroid. The only symtom I had was depression, which I figured was from menopause. I am normal weight, skin ok, always have been athletic ( I'm 48 years old) If I stay in any position for too long my whole body aches from my toes to my neck. Once I get moving, I'm ok but to stay still is debilitating. Question--- what happens if I stop taking my med?? I take nothing else except for multi-vitamins. I recently lost my health insurance and can't afford to go to the doctor on my very limited income.
To really comment, we would need to see the lab results your doctor based your diagnosis upon, including the ranges the lab used in testing. The doctor should have tested your TSH, your Free T4, and ideally your Free T3 in order to diagnose you as hypothyroid, and should have re-done your labs after 6 weeks to see how the levothyroxine was working. If you don't have a copy of your labs, you can get them for free from your doctor's office after signing a release form.
Depression can be a symptom of hypothyroidism, but that symptom is more usually relieved by T3, and not as much by T4. Did you notice any relief of the depression ? Do you feel it is your joints that ache, or is it your muscles ?
It's so unfortunate that you lost your insurance, very sorry. If you DO decide to go off your meds, I would suggest cutting them in 1/2 and taking the lower dose for several weeks, then take it every other day for a week or so, and then stop. Otherwise you might suffer hair loss or other hypo symptoms. I'm not a doctor though, and other more experienced members may have a different opinion.
you can have muscle aches and joint pain from low thyroid. you probable just need more thyroid meds. to get to a better level. and the symtoms do go away as the levels get better. i'd recheck the levels and make the adjustment in your meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.